MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G18372
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, prior to use for an unknown procedure, the tip of a cxi support catheter was noted to be separated when the user pulled the catheter from the spiral holder.Another manufacturer's device was used to complete the procedure.The device had been stored vertically at the user facility and the package was not damaged.There were no adverse effects to the patient.
 
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, prior to use for an unknown procedure, the tip of a cxi support catheter was noted to be separated when the user pulled the catheter from the spiral holder.Another manufacturer's device was used to complete the procedure.The device had been stored vertically at the user facility and the package was not damaged.There were no adverse effects to the patient.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.One cxi support catheter in the prior to use condition was returned to cook for investigation.Approximately 3 millimeters was separated from the tip of the catheter.Approximately 4 millimeters of the tip was left on the catheter.Cook completed a review of the device history record (dhr).The dhr for the reported lot number recorded no relevant non-conformances.The dhr for a subassembly lot found 2 relevant non-conformances, however all non-conforming product was scrapped.A review of complaint history records shows no other related complaints associated with the complaint device lot.Cook concluded that no non-conforming product from this lot exists in house or in the field.The instruction for use (ifu) provides the following information to the user related to the reported failure mode: precautions ¿the catheter should not be advanced through an area of resistance unless the source of the resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.¿ cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the return device, suggests that there is evidence the device was manufactured out of specification.Based on the available information and results of the investigation, cook has concluded that manufacturing/quality control deficiency contributed to this incident.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15997330
Report Number1820334-2022-01849
Device Sequence Number6679004
Product Code KRA
UDI-Device Identifier00827002183728
UDI-Public(01)00827002183728(17)250718(10)14844438
Combination Product (Y/N)N
PMA/510(K) Number
K122796
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2025
Device Model NumberG18372
Device Catalogue NumberCXI-2.3-14-90-ANG
Device Lot Number14844438
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2022
Supplement Date Received by Manufacturer02/16/2023
Initial Report FDA Received Date12/16/2022
Supplement Report FDA Received Date03/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown